Skip to main content Accessibility help
×
×
Home

A remark on comparison results via symmetrization

  • A. Alvino (a1), P.L. Lions (a2) and G. Trombetti (a1)

Synopsis

In this paper, we study the converse of comparison results for solutions to linear second-order elliptic equations. Namely, in the inequalities proved by G. Talenti and others, we study the case of equality and prove that “equalities are achieved only in the spherical situation”. We also present some applications of these results to semilinear elliptic equations.

Copyright

References

Hide All
1Alvino, A. and Trombetti, G.. Sulle miglioni costanti per una classe di equazioni ellitiche degeneri. Ricerche Mat. 27 (1978), 413428.
2Alvino, A. and Trombetti, G.. Equazioni ellitiche contermini di ordine inferiore e riordinamenti. Rend. Accad. Naz. Lincei. 66 (1979), 1–5.
3Alvino, A. and Trombetti, G.. Sulle migliori constanti di maggiorazione per una classe de equazioni ellitiche degeneri e non. Ricerche Mat. 30 (1981), 1533.
4Aronsonn, G. and Talenti, G.. Estimating the integral of a function in terms of a distribution function of its gradient. Boll. Un. Mat. Ital. 18 (1981), 885894.
5Bandle, C.. Bounds for the solutions of boundary value problems. J. Math. Appl. 54 (1976), 706716.
6Bandle, C.. Symetrisation et problemes paraboliques. C. R. Acad. Sci. Paris 280 (1975), 11131115.
7Bandle, C.. On symmetrizations in parabolic equations. J. Analyse Math. 30 (1976), 98112.
8Bandle, C.. Estimates for the Green's functions of elliptic operators. SIAM J. Math. Anal. 9 (1978), 11261136.
9Bandle, C.. Isoperimetric inequalities and applications (London: Pitman, 1980).
10Berestycki, H. and Lions, P. L.. Nonlinear scalar fields equations. Part 1. Arch. Rational Mech. Anal. 82 (1983), 313346.
11Berestycki, H. and Lions, P. L.. Nonlinear scalar fields equations. Part 2. Arch. Rational Mech. Anal. 82 (1983), 347376.
12Brézis, H. and Lieb, E. H.. Work in preparation; see also “Some vector fields equations” by Lieb, E. H., in Proceedings Alabama Conference, 1983.
13Chiti, G.. Norme di Orlicz delle soluzioni di una classe di equazioni ellitche. Boll. Un. Mat. Ital. 16 (1979), 178185.
14Coleman, S., Glazer, V. and Martin, A.. Action minima among solutions to a class of Euclidean scalar field equations. Comm. Math. Phys. 58 (1978), 211221.
15Gidas, B., Ni, W. M. and Nirenberg, L.. Symmetry and related properties via the maximum principle. Comm. Math. Phys. 68 (1979), 209243.
16Hardy, G. H., Littlewood, J. E. and Polya, G.. Inequalities (Cambridge Univ. Press, 1964).
17Lions, P. L.. Quelques remarques sur la symétrisation de Schwarz. In Nonlinear Partial Differential Equations and their application, Collège de France Seminar, vol. 1 (London: Pitman, 1981).
18Lions, P. L.. Two geometrical properties of solutions of semilinear problems. Applicable Anal. 12 (1981), 267272.
19Lions, P. L.. The concentration-compactness principle in the Calculus of Variations. The locally compact case, Part 2. Ann. Inst. H. Poincarée. Analyse non linéeaire (1984), 223283.
20Lions, P. L.. The concentration-compactness principle in the Calculus of Variations. The limit case, Part 1. Riv. Mat. Iberoamericana 1 (1985), 145201.
21Polya, G. and Szegö, G.. Isoperimetric inequalities in Mathematical Physics (Ann. of Math. Studies, no. 27) (Princeton, 1951).
22Talenti, G.. Elliptic equations and rearrangements. Ann. Scuola Norm. Sup. Pisa 3 (1976), 697718.
23Talenti, G.. Nonlinear elliptic equations, rearrangements of functions and Orlicz spaces. Ann. Mat. Pura Appl. 120 (1979), 159184.
24Weinberger, H. F.. Symmetrization in uniformly elliptic problems. In Studies in Mathematical Analysis (Stanford Univ. Press, 1962).
25Oklawder, E. T.. Interpolation, Espacios de Lorentz y theorema de Marcinkiewicz. (Cursos y seminarios de matematica, Univ. de Buenos-Aires).
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Proceedings of the Royal Society of Edinburgh Section A: Mathematics
  • ISSN: 0308-2105
  • EISSN: 1473-7124
  • URL: /core/journals/proceedings-of-the-royal-society-of-edinburgh-section-a-mathematics
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed